MAUDE Adverse Event Report: TELEFLEX MEDICAL WECK DERMAHOOK 1/2 HOOK 10 PKG/BX 6 HKS/PKG; INSTRUMENT, SURGICAL, NON-POWE

TELEFLEX MEDICAL WECK DERMAHOOK 1/2 HOOK 10 PKG/BX 6 HKS/PKG; INSTRUMENT, SURGICAL, NON-POWE
Catalog Number 382805
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "two of the six weck derma hooks broke/snapped while being used to retract the patient's dura during a craniotomy surgery.These hooks were on traction so when they broke, they startled the surgeon who was under the microscope during that time.Resulted in the need for increased monitoring".(b)(4) units involved.Associated mdrs: 3003898360-2025-00922.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one unit of 382805 dermahook 1/2 hook 10 pkg/bx 6 hks/pkg for investigation.The returned samples were visually examined with and without magnification.Visual examination of the returned samples revealed that all six hooks were returned.No visible defects were observed for three of the hooks.One hook was returned covered in scratches and deformities, the band was not returned with the hook, and the suture thread was broken.The two remaining hooks were returned broken with broken bands and suture threads; additionally, both broken base halves were returned and only one hook half was returned.The base that the broken hook half belonged to could not be determined.The breaks on the two hook bases and hook half were observed to be shear clean breaks.The manufacturing team was consulted regarding the details of this complaint.The probable root cause of these breakages was determined to be supplier related.There was biological material observed on the devices.The ifu for this product, was reviewed as a part of this complaint investigation.The ifu states, "inspect each durahook and dermahook prior to use.Specifically, ensure the integrity of the elastic band.If the elastic band contains tears, splits or other damage, do not use.Do not overstretch the elastic band.Durahooks and dermahooks are sterile, single use and disposable.Do not resterilize." the reported complaint of "broken hook" was confirmed based upon the samples received.The customer returned one unit of 382805 dermahook 1/2 hook 10 pkg/bx 6 hks/pkg for investigation.The returned samples were visually examined with and without magnification.Visual examination of the returned samples revealed that all six hooks were returned.No visible defects were observed for three of the hooks.One hook was returned covered in scratches and deformities, the rubber band was not returned with the hook, and the suture thread was broken.The two remaining hooks were returned broken with broken bands and suture threads; additionally, both broken base halves were returned and only one hook half was returned.The base that the broken hook half belonged to could not be determined.The breaks on the two hook bases and hook half were observed to be shear clean breaks.The manufacturing team was consulted regarding the details of this complaint.The manufacturing team was consulted regarding the details of this complaint.The probable root cause of these breakages was determined to be supplier related.Nonconformance was opened by the manufacturing site to further evaluate this issue.A device history record review was performed on the device with no evidence to suggest a manufacturing related root cause.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description
It was reported that "two of the six weck derma hooks broke/snapped while being used to retract the patient's dura during a craniotomy surgery.These hooks were on traction so when they broke, they startled the surgeon who was under the microscope during that time.Resulted in the need for increased monitoring." 2 units involved.Associated mdrs: 3003898360-2025-00922 and 3003898360-2025-00923.

Brand Name
WECK DERMAHOOK 1/2 HOOK 10 PKG/BX 6 HKS/PKG
Common Device Name
INSTRUMENT, SURGICAL, NON-POWE
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
azhwan barazenda
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23732766
Report Number3003898360-2025-00923
Device Sequence Number9667724
Product Code HAO
UDI-Device Identifier04026704599752
UDI-Public(01)04026704599752(11)240808(17)260205(10)73G2401288(21)
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2026
Device Catalogue Number382805
Device Lot Number73G2401288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer12/10/2025
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown